The ImagiCon Science Fiction and Fantasy Convention will be held May 21-23, 2010 in Birmingham, Alabama. Among the usual sci-fi convention events for fans of Star Wars and Star Trek, ImagiCon will also feature a “Whomping Willows” programming track for Harry Potter fans. I am delighted to announce that I will be a panelist for Harry Potter “Movies and Books” Part I and II, and that I will be giving a presentation on Sunday afternoon on topics from my book The Lord of the Hallows. This is the schedule for the Whomping Willows programming track that was posted at the ImagiCon website.
Friday, May 21, 2010
10:00 AM Meet and Greet the Staff and Volunteers of the 2010 Whomping Willow (Harry Potter) programming track. Last up-to-the-minute changes in programming, register for the Sorting on Saturday morning, information on the Triwizard Ball & Costume Contest, and general hanging out.
11:30 AM “So You Want to be a Death Eater?” A discussion of what it takes to be a servant of the Dark Lord, based on the infamous Mugglenet article by the same name.
1:00 PM “Stories from the Burrow” (90 minutes)
2:30 PM “Harry Potter Collecting” Hard to find items? Where to go.
4:00 PM “Discord on Privet Drive” How did Harry’s life with the Dursleys on Privet Dr. influence his outlook on life, his relationships, etc.?
9:00 PM TriWizard Ball & Costume Contest at the Courtyard Marriott (UAB) with Jean Alexander. Come to the TriWizard Ball for an evening of Harry Potter-inspired fun and frivolity! You can come dressed as your favorite Potter character, in which case you’re eligible to enter the costume contest on the same evening, or else come dressed as any other fantastical creature or character you wish. It will be a rollicking good time, with great music, including some Wizard Rock, lots of dancing, and interesting people! Good luck, and we’ll see you at the ball! (2 Hours)
Saturday, May 22, 2010
10:00 AM “The Sorting Hat Speaks” Come and be sorted into your house! You might be surprised where you are really supposed to be.
11:30 AM CLOSED
1:00 PM “Costuming in the World of Harry Potter.” Wizards, Witches, Quidditch, and all the accessories. (Workshop – 90 minutes)
2:30 PM “Movies and Books, Part I: Sorceror’s Stone & Chamber of Secrets”
What happened from written form to the movies (visual form)? What did you like? What didn’t you like?Or, what worked, and what didn’t?
4:00 PM “Hogwars” Exploring the four houses and their relationships/feuds at Hogwarts
5:30 PM “Movies & Books: Part II – Prisoner of Azkaban & Goblet of Fire”
Sunday, May 23, 2010
10:00 AM “Wizard Trivia” Smart, are you? Can you claim the prize at the end?
11:30 AM “Wand Making” Amazing what a glue stick, paper, and a little paint produces. The wand will pick you, not the other way around! (Workshop)
1:00 PM “The Lord of the Hallows” with Denise Roper. Author Denise Roper has written a very intriguing book called The Lord of the Hallows: Christian Symbolism and Themes in J.K. Rowling’s Harry Potter. In this book, she compares J.K. Rowling’s series to The Lord of the Rings and The Chronicles of Narnia, and explores the ways in which J.K Rowling , C.S. Lewis, and Tolkien work together as sub-creators of Christian Myth. Come join us in the Whomping Willow Track as we explore this intriguing concept.
2:30 PM “Over the Years” The lives of HP Characters since the end of book 7.
I will also be doing a book signing for The Lord of the Hallows at ImagiCon. Among the authors of note appearing at this con are Hugo-award winner Timothy Zahn, well-known in Star Wars fandom as the author of the “Thrawn Trilogy,” the “Hand of Thrawn” duology, and other novels set in that galaxy far, far away. He’s the creator of one of my favorite Expanded Universe characters, Mara Jade Skywalker. I’m really looking forward to meeting him if I get the chance. The Star Wars programming track has some fun events scheduled.
Friday, May 21, 2010
10:00 AM “Welcome to MotF” Meet and Greet the Staff and Volunteers of the 2010 MotF Programming. Last up-to-date changes on programming, information on the costume contest, and hanging out.
11:30 AM “Lando and Lobot: The Odd Men Out” How did these two become friends? What happened to Lobot at Cloud City?
1:00 PM “Star Wars Chocolate:” with Cathy Bowden. Making candy of your favorite characters. (Workshop. 45 minutes.)
2:30 PM “Building a Lightsaber with Ray” with Ray Willis. What does it take to build your own lightsaber? And most if it from the hardware store! (Workshop. 60 minutes.)
4:00 PM “Death Star Trivia” with Jerry Roberts. So, you think you know Star Wars: Are you ready for the Death Star? Come join the fun as Jerry does his famous trivia.
5:00 PM “Lightsaber Limbo:” Limbo to favorite Star Wars music. Prizes in adult and children categories. (45mins)
6:00 PM “BUILDING DARTH VADER:” The 501st does a presentation on how this menace to the Rebellion was created from his helmet to his breathing apparatus. (60 mins.)
Saturday, May 22, 2010
10:00 AM “Building Dioramas in the Star Wars Universe:” with Tom Thomas, Drew Sadler. How to build a miniature universe of your own. (Workshop. 60 minutes.)
11:30 AM “The Realm of Tim Zahn” with Tim Zahn. From his first Star Wars Novel to the latest, Tim has been a favorite among readers.
1:00 PM “Merchandizing in the Star Wars Universe:” with Drew Sadler, Cathy Bowden. Comics, Collecting, Trading Cards and more
2:30 PM “Star Wars Ladies in Costumes” with Catherine Thomas, Kristina Howard. There is more than armor out there. From Queens, Handmaidens, Royal Families, Senators to Rebel Legion Cheerleaders, ladies reign! (90 minutes)
4:00 PM “The Clone Wars” Do we really have a beginning to this amazing family of Jedi?
5:30 PM “501st Presents: Building Boba Fett” What does it take to build this all-time favorite Bounty Hunter? (Workshop)
7:30 PM “Star Wars Costume Contest” MC: David Britt. Judges: Drew Sadler, Scott Merrill and Chris Muller. MotF Presents IC’s 1st Annual Star Wars Costume Contest. From Bounty Hunters to Queens, Family Guy to Anikans, come join us as the Royal Court presents this years contestants. 1st, 2nd, 3rd prizes for adults and Royal Court membership for ages 12 and under. (60 minutes)
10:00 AM “Padawan’s Temple” with Children & Parents. Prop Building; Stories with SW Characters, and Pod Racing
11:30 AM “Rebel Legion Costuming: The X-Wing Pilot” with the Rebel Legion. Ever wonder about those bright orange fighter costumes? Now is your chance to gather all the information on how to make one up front.
1:00 PM “Why didn’t the Twins the ever visit Naboo?” with Tim Zahn, Cathy Bowden. Do we really have a beginning to this amazing family of Jedi?
2:30 PM “Well, Chew Me Up and Spit Me Out!!” Discussion on the death of our favorite characters. Was it necessary?
Sunday, May 23, 2010